Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 49, NWS Detroit, MI

June 22, 2011Shiawassee County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jun 22, 2011, 2:06 PM EDT for Shiawassee County, Michigan. It was in force for 69 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2011, 2:06 PM EDT (18:06 UTC)
Expired
Jun 22, 2011, 3:15 PM EDT
In force
69 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Shiawassee County, MI

The radar

The Detroit radar (KDTX), 60 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 2:20 PM EDTHAIL 0.88Sse Laingsburg, MI
Jun 22, 2:38 PM EDTTSTM WND DMGByron, MILARGE TREE DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 1:14 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 6.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 607 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
607 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
480 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

111 
WUUS53 KDTX 221806
SVRDTX
MIC155-221915-
/O.NEW.KDTX.SV.W.0049.110622T1806Z-110622T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
206 PM EDT WED JUN 22 2011

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SHIAWASSEE COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 315 PM EDT

* AT 201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LAINGSBURG...AND MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BENNINGTON AROUND 215 PM EDT.
  OWOSSO AND CORUNNA AROUND 225 PM EDT.
  HENDERSON AROUND 230 PM EDT.
  NEW LOTHROP AROUND 245 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  PERRY...              OWOSSO...             NEW LOTHROP...
  MORRICE...            LENNON...             LAINGSBURG...
  HENDERSON...          DURAND...             CORUNNA...
  BYRON...              BANCROFT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

LAT...LON 4313 8393 4278 8392 4278 8413 4277 8419
      4277 8436 4278 8437 4313 8437
TIME...MOT...LOC 1805Z 219DEG 29KT 4290 8435
WIND...HAIL 60MPH 1.00IN

$$

AD/BT
3 follow-up statements
904 
WWUS53 KDTX 221834
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
234 PM EDT WED JUN 22 2011

MIC155-221915-
/O.CON.KDTX.SV.W.0049.000000T0000Z-110622T1915Z/
SHIAWASSEE MI-
234 PM EDT WED JUN 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHIAWASSEE
COUNTY UNTIL 315 PM EDT...

AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
BROKEN LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM OWOSSO TO BYRON...MOVING 
NORTHEAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  JUDDVILLE AROUND 245 PM EDT.
  NEW LOTHROP AROUND 250 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  PERRY...              OWOSSO...             NEW LOTHROP...
  MORRICE...            HENDERSON...          DURAND...
  CORUNNA...            BYRON...              BANCROFT...

LAT...LON 4313 8437 4313 8393 4290 8393 4289 8392
      4281 8392 4278 8393 4278 8413 4277 8419
      4278 8432 4297 8424
TIME...MOT...LOC 1833Z 219DEG 29KT 4305 8414 4283 8400
WIND...HAIL 60MPH 1.00IN

$$

BT
997 
WWUS53 KDTX 221852
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
252 PM EDT WED JUN 22 2011

MIC155-221915-
/O.CON.KDTX.SV.W.0049.000000T0000Z-110622T1915Z/
SHIAWASSEE MI-
252 PM EDT WED JUN 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
SHIAWASSEE COUNTY UNTIL 315 PM EDT...

AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NEW LOTHROP TO GAINES...MOVING
NORTHEAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN
SHIAWASSEE COUNTY.

LAT...LON 4313 8437 4313 8393 4280 8392 4278 8393
      4287 8412 4295 8424 4298 8425
TIME...MOT...LOC 1852Z 219DEG 29KT 4317 8401 4295 8387
WIND...HAIL 60MPH 1.00IN

$$

JVC/DRK
113 
WWUS53 KDTX 221906 RRA
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
306 PM EDT WED JUN 22 2011

MIC155-221916-
/O.EXP.KDTX.SV.W.0049.000000T0000Z-110622T1915Z/
SHIAWASSEE MI-
306 PM EDT WED JUN 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHIAWASSEE COUNTY
WILL EXPIRE AT 315 PM EDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM. 

LAT...LON 4313 8437 4313 8393 4280 8392 4278 8393
      4287 8412 4295 8424 4298 8425
TIME...MOT...LOC 1906Z 219DEG 29KT 4326 8391 4304 8377

$$

AD/BT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 11:52 AM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jun 22, 11:52 AM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1152 AM EDT WED JUN 22 2011

.UPDATE...

AS OF 15Z...CONVECTION IS STARTING TO DEVELOP AHEAD OF THE
APPROACHING COLD FRONT FROM WESTERN LOWER MICHIGAN TO NORTHWEST
INDIANA. VISIBLE SATELLITE SHOWS AN AREA OF PARTLY CLOUDY SKIES IN
ADVANCE OF THIS AREA ACROSS CENTRAL LOWER MICHIGAN WHERE
TEMPERATURES HAVE REACHED THE UPPER 70S ALREADY...WHILE MOST OF
SOUTHEAST MICHIGAN HAS BEEN SLOWER TO WARM BENEATH EARLY OVERCAST
SKIES. THIS AREA OF PARTLY CLOUDY SKIES WILL EXPAND EASTWARD
THROUGH EARLY AFTERNOON...PROVIDING A BETTER OPPORTUNITY TO
DESTABILIZE IN ADVANCE OF THE STRONG FORCING PROVIDED BY THE
APPROACHING LOW PRESSURE SYSTEM.

A LOOK AT THE 12Z DTX SOUNDING DOES SHOW A WARM LAYER OF AIR IN THE
650-750MB LAYER WITH TEMPERATURES AS HIGH AS 9C. ALTHOUGH THIS WARM
AIR WAS A LITTLE CONCERNING AND UPDRAFTS REMAIN FAIRLY SMALL TO OUR
WEST...STORM TOPS ARE ALREADY MAKING IT TO 25-30 KFT AND ARE ONLY
EXPECTED TO INCREASE IN STRENGTH AS THE AFTERNOON PROGRESSES. WITH
THAT SAID...SPC HAS INCREASED THE PROBABILITY OF SEVERE WINDS TO 30
PERCENT FOR TODAY ACROSS ALL OF SOUTHEAST MICHIGAN GIVEN THE
FAVORABLE DYNAMICS AND STRONG WIND FIELD MOVING INTO THE AREA FOR
THE AFTERNOON. STORMS THUS FAR ARE EXHIBITING DISCRETE
CHARACTERISTICS SO CAN NOT RULE OUT SUPERCELL STORMS AND ISOLATED
TORNADOES. 0-6KM SHEAR OF 40-50 KNOTS IS EXPECTED TO OVERSPREAD
SOUTHEAST MICHIGAN ALTHOUGH THE FLOW IS EXPECTED TO BE FAIRLY
UNI-DIRECTIONAL SO WE ARE STILL EXPECTING THE GREATEST THREAT TO BE
STRONG STRAIGHT LINE WINDS. PEAK TIME FRAME FOR SEVERE WEATHER WILL
BE FROM 2PM-6PM WITH STORM MOTION TO THE NORTHEAST AT 30-40 MPH.

&&

.PREV DISCUSSION...ISSUED 714 AM EDT WED JUN 22 2011

AVIATION

//DISCUSSION...

THE WARM SECTOR OF THE UNSEASONABLY LARGE LOW PRESSURE SYSTEM OVER
THE MIDWEST WILL COVER SE MICHIGAN THROUGH TODAY. SOUTHERLY GRADIENT
FLOW OF WARM AND HUMID AIR WILL BE STRONG ENOUGH TO PREVENT MUCH FOG
FORMATION BUT FOSTER STRATUS FORMATION THIS MORNING. THIS IS
EXPECTED TO CONSTITUTE AN MVFR CEILING UNTIL AT LEAST LATE MORNING
BEFORE MIXING OUT TO VFR DURING THE AFTERNOON. ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS IS THEN POSSIBLE AS SURFACE HEATING
INTENSIFIES BY MID TO LATE AFTERNOON INTO THIS EVENING. AT THIS TIME
WILL INCLUDE A TEMPO GROUP FOR THUNDERSTORMS DURING A 4 HOUR WINDOW
WHEN A LINE OF THUNDERSTORMS ARE EXPECTED TO PASS OVER THE TAF
SITES...ANYWHERE FROM 20Z TO 24Z.

A DRY SLOT WILL THEN BRING A BRIEF BREAK IN THE ACTIVITY LATER THIS
EVENING...WITH ADDITIONAL SHOWERS EXPECTED AROUND 06Z AS THE UPPER
LEVEL LOW AND ASSOCIATED SHORTWAVES MAKE THEIR WAY OVER THE CENTRAL
GREAT LAKES. THE BRIEF IMPROVEMENT IN CONDITIONS WILL BE SHORT LIVED
AS MVFR CONDITIONS WILL COME BACK LATER TONIGHT WITH THE SHOWERS.

FOR DTW...

WARM SECTOR MVFR STRATUS IS ALREADY MAKING ITS PRESENCE FELT...AND
IS EXPECTED TO LAST THROUGH MUCH OF THE MORNING. THIS WILL ENSURE
CEILING BELOW 5000 FEET UNTIL AT LEAST EARLY AFTERNOON BEFORE THE
CLOUDS BECOME SCATTERED BUT WITH BASES AROUND THE THRESHOLD.

//DTW THRESHOLD THREATS...

* HIGH CONFIDENCE CEILING WILL REMAIN BELOW 5000 FEET DURING THE
  MORNING...BUT MEDIUM CONFIDENCE CEILINGS WILL REMAIN BELOW 5000
  FEET THIS AFTERNOON.

* MEDIUM CONFIDENCE THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND THIS
  EVENING AND MEDIUM CONFIDENCE ON TIMING AND COVERAGE.

PREV DISCUSSION...ISSUED 413 AM EDT WED JUN 22 2011

SHORT TERM...TODAY

THE OVERNIGHT CONVECTION IS MOVING NORTH AND AWAY FROM THE CWA EARLY
THIS MORNING...AS THE WARM FRONT SURGES NORTH INTO THE CENTRAL GREAT
LAKES. A SECONDARY FRONT CURRENTLY VISIBLE ON RADAR ACROSS THE
SOUTHERN GREAT LAKES COULD IGNITE FURTHER CONVECTION LATER THIS
MORNING...HOWEVER THE 4KM SPC WRF MODEL DOES NOT FIRE MUCH WITH THIS
BOUNDARY AS IT MOVES NORTH THROUGH THE AREA. WITH THE COVERAGE OF
ANY CONVECTION THAT FIRES LATER THIS MORNING EXPECTED TO BE FAIRLY
SCATTERED...WILL PUT IN A CHANCY POP ACROSS THE AREA.

THIS AFTERNOON WILL BE MUCH DIFFERENT AS THE DYNAMICS BECOME MUCH
MORE FAVORABLE FOR ADDITIONAL THUNDERSTORMS. AN APPROACHING 925MB
SURGE OF COOLER AIR WILL COMPLETELY ERODE ANY CIN AS MUCAPE VALUES
SURGE TO 1.5 TO 2 J/G. WITH HELICITY VALUES INCREASING TO 150 TO
200 AND A CURVED HODOGRAPH WELL ORGANIZED STORMS ARE EXPECTED TO
FORM DURING THE AFTERNOON HOURS. THE AREA WILL ALSO BE IN THE LEFT
EXIT REGION OF AN APPROACHING UPPER LEVEL JET AND ON THE NOSE
OF THE 850MB LOW LEVEL JET DURING THE AFTERNOON HOURS. THE 4KM SPC
WRF SHOWS STORMS BEING OF A LINEAR NATURE WITH A LINE OF WELL
ORGANIZED THUNDERSTORMS MARCHING THROUGH THE AREA DURING THE
AFTERNOON HOURS. WITH THE VERY FAVORABLE DYNAMICS IN PLACE WILL HAVE
HIGHER POPS IN THE AFTERNOON IN THE LIKELY CATEGORY. THE INSTABILITY
AND SHEAR LEND THEMSELVES FOR THIS LINE OF STORMS TO PRODUCE SOME
DAMAGING WIND AND HAIL WHICH IS IN LINE WITH THE SPC DAY 1 SLIGHT
RISK THREAT OVER THE ENTIRE CWA. HOWEVER SOME SUPERCELLS EMBEDDED IN
THE LINE ARE ALSO POSSIBLE GIVEN THE CAPE VALUES AND CURVED
HODOGRAPH.

THE NEXT ISSUE TO CONTEND WITH IS HYDRO AS THE THUNDERSTORMS FROM
LAST NIGHT DUMPED A GOOD 1 TO 3 INCHES OF RAIN ALONG AND NORTH OF
INTERSTATE 69 WITH SEVERAL REPORTS OF FLASH FLOODING DURING THE
OVERNIGHT HOURS. WITH ANOTHER ROUND OF HEAVY RAIN EXPECTED THIS
AFTERNOON AND INTO TONIGHT AS PWAT VALUES APPROACH 1.5 INCHES...WILL
ISSUE A FLASH FLOOD WATCH FOR THESE AREAS THAT EXPERIENCED HEAVY
RAIN LAST NIGHT AND ARE EXPECTED TO GET ANOTHER ROUND THIS AFTERNOON
AND THIS EVENING.

WITH THE WARM FRONT TO THE NORTH OF THE CWA THIS MORNING...A WARM
START TO THE DAY AND SOME BREAKS IN THE CLOUDS EXPECTED THIS
MORNING...HIGH TEMPERATURES SHOULD ONCE AGAIN MAKE IT INTO THE 80S
ACROSS THE CWA.

LONG TERM...TONIGHT THROUGH TUESDAY

THUNDERSTORMS WILL LIKELY CONTINUE INTO THE EVENING AS THE OCCLUDED
FRONT NOW OVER EASTERN IOWA CONTINUES TO PUSH ACROSS SOUTHEAST
MICHIGAN DURING THE LATE AFTERNOON AND INTO LATE EVENING. THREAT FOR
SEVERE WEATHER WILL ALSO CONTINUE AS MODEST INSTABILITY AND GOOD
SHEAR REMAIN...ALONG WITH THE POTENTIAL FOR VERY HEAVY DOWNPOURS.

SOME CHANGES HAVE BEEN MADE TO THE FORECAST FOR THURSDAY AND
FRIDAY...WITH AN OVERALL RAISING OF POPS/SKY COVER AND LOWERING OF
TEMPERATURES. SURFACE/UPPER LOW WILL TRACK INTO NORTHERN LOWER
MICHIGAN ON THURSDAY...PUSHING A COLD FRONT ACROSS THE AREA. FRONTAL
FORCING COMBINED WITH CYCLONIC FLOW AND A VERY MOIST ENVIRONMENT
(GFS/NAM SOUNDINGS ARE FAIRLY SATURATED THROUGH A DEEP LAYER) SHOULD
ALLOW NUMEROUS SHOWERS TO DEVELOP DURING THE DAY UNDER CLOUDY SKIES.
LINGERING...BUT LIMITED...INSTABILITY UNDER THE LOW WILL ALSO
BRINGING THE POTENTIAL FOR A FEW THUNDERSTORMS TO DEVELOP. CYCLONIC
FLOW AND A FEW PASSING SHORTWAVES WILL KEEP CLOUDS AND CHANCES FOR
SHOWERS AROUND ON THURSDAY NIGHT. ALL MODELS NOW SHOW A FAIRLY
HEALTHY SHORTWAVE DROPPING DOWN INTO THE NORTHERN GREAT LAKES FRIDAY
INTO FRIDAY NIGHT. THIS SHOULD HELP PUSH ANOTHER COLD FRONT DOWN
ACROSS THE AREA...WHILE ALSO PROVIDING ANOTHER FOCUS FOR SHOWERS TO
DEVELOP DURING THE DAY. MAX TEMPERATURES THROUGH THIS PERIOD WILL BE
BELOW NORMAL...WITH HIGHS ONLY REACHING THE UPPER 60S TO LOW 70S ON
THURSDAY...AND MID TO UPPER 60S BEHIND THE FRONT ON FRIDAY. UPPER
TROUGH AND AREA OF SURFACE LOW PRESSURE WILL MOVE EAST FRIDAY
NIGHT...WHICH SHOULD FINALLY USHER DRIER WEATHER INTO THE AREA.

MEDIUM RANGE MODELS CONTINUE TO ADVERTISE HIGH PRESSURE BUILDING IN
ON SATURDAY AND HOLDING OVERHEAD INTO MONDAY NIGHT. 00Z GFS BROUGHT
A SHORTWAVE DOWN ACROSS THE AREA ON SATURDAY...GENERATING QPF...BUT
IS AN OUTLIER WHEN COMPARED TO THE OTHER MODELS AND THIS SOLUTION
WAS DISCOUNTED. TEMPERATURES WILL SLOWLY MODERATE OVER THE WEEKEND
AND INTO MONDAY...WITH HIGH BACK UP AROUND 80 BY MONDAY. A WEAK LOW
PRESSURE SYSTEM LOOKS TO APPROACH THE AREA FOR EITHER TUESDAY OR
WEDNESDAY PER LATEST MODEL CONSENSUS. KEPT INHERITED DRY FORECAST
FOR NOW AS EURO HAS REALLY BACKED OFF ON DEGREE OF UPPER TROUGHING
OVER NORTHERN CANADA...WHICH WAS THE SYSTEM THAT STEERED THE WEAK
WAVE INTO THE GREAT LAKES IN PREVIOUS MODEL SOLUTIONS.

MARINE...

GUSTY EASTERLY WINDS TO 15-20 KTS WILL CONTINUE THIS MORNING AS A
WARM FRONT LIFTS NORTHWARD INTO THE CENTRAL GREAT LAKES. WINDS
SHOULD EASE A BIT AND TURN MORE SOUTHERLY THIS AFTERNOON AND TONIGHT
AS THE WARM FRONT LIFTS TO THE NORTH. SEVERAL ROUNDS OF SHOWERS AND
THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT AS THE WARM FRONT LIFTS
NORTH AND A COLD FRONT APPROACHES FROM THE WEST.

WINDS AND THUNDERSTORM CHANCES WILL DECREASE BEHIND THE FRONT LATE
THURSDAY INTO FRIDAY. ALTHOUGH TEMPERATURES WILL BE
COOLER...FAVORABLE BOATING CONDITIONS WILL EXIST OVER THE CENTRAL
GREAT LAKES THIS WEEKEND.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...FLASH FLOOD WATCH...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-
     MIZ060-MIZ061-MIZ062-MIZ063...FROM 2 PM WEDNESDAY TO 2 AM
     THURSDAY.

LAKE HURON...NONE.

LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

UPDATE...KEC
AVIATION.....KURIMSKI
SHORT TERM...KURIMSKI
LONG TERM....HLO
MARINE.......KURIMSKI

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 22, 12:02 PM EDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1202 PM EDT WED JUN 22 2011

MIZ047>049-053>055-060>063-230900-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-
1202 PM EDT WED JUN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT...ESPECIALLY DURING THE
AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH
STORMS THAT DEVELOP THIS AFTERNOON AND EVENING. THE PRIMARY THREATS
FROM THESE THUNDERSTORMS WILL BE DAMAGING WIND GUSTS TO 70 MPH...HAIL
UP TO ONE INCH IN DIAMETER...ISOLATED TORNADOES...AND EXTREMELY
HEAVY RAINFALL. THUNDERSTORMS WILL MOVE TO THE NORTHEAST AT 40 MPH.
THE PRIMARY WINDOW FOR STRONG THUNDERSTORMS TODAY WILL BE FROM 2 TO
6 PM.

A FLASH FLOOD WATCH IS ALSO IN EFFECT FROM 2 PM THIS AFTERNOON
UNTIL 2 AM TONIGHT FOR COUNTIES ALONG AND NORTH OF INTERSTATE 69.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...DISPATCHERS PLEASE NOTIFY YOUR
EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED
THIS AFTERNOON AND EVENING.

MIZ068>070-075-076-082-083-230900-
LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
1202 PM EDT WED JUN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT...ESPECIALLY DURING THE
AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH
STORMS THAT DEVELOP THIS AFTERNOON AND EVENING. THE PRIMARY THREATS
FROM THESE THUNDERSTORMS WILL BE DAMAGING WIND GUSTS TO 70 MPH...HAIL
UP TO ONE INCH IN DIAMETER...ISOLATED TORNADOES...AND EXTREMELY
HEAVY RAINFALL. THUNDERSTORMS WILL MOVE TO THE NORTHEAST AT 40 MPH.
THE PRIMARY WINDOW FOR STRONG THUNDERSTORMS TODAY WILL BE FROM 2 TO
6 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...DISPATCHERS PLEASE NOTIFY YOUR
EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED
THIS AFTERNOON AND EVENING.

LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-230900-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
1202 PM EDT WED JUN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT...ESPECIALLY DURING THE
AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH
STORMS THAT DEVELOP THIS AFTERNOON AND EVENING. THE PRIMARY THREATS
FROM THESE THUNDERSTORMS WILL BE DAMAGING WIND GUSTS TO 50
KNOTS...HAIL UP TO ONE INCH IN DIAMETER...ISOLATED WATERSPOUTS AND
EXTREMELY HEAVY RAINFALL. THUNDERSTORMS WILL MOVE TO THE NORTHEAST
AT 35 TO 40 KNOTS. THE MAIN TIME FRAME FOR STRONG THUNDERSTORMS WILL
BE FROM 2 TO 9 PM

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...DISPATCHERS PLEASE NOTIFY YOUR
EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED
THIS AFTERNOON AND EVENING.

LHZ361>363-230900-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
1202 PM EDT WED JUN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT...ESPECIALLY DURING THE
AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH
STORMS THAT DEVELOP THIS AFTERNOON AND EVENING. THE PRIMARY THREATS
FROM THESE THUNDERSTORMS WILL BE DAMAGING WIND GUSTS TO 50
KNOTS...HAIL UP TO ONE INCH IN DIAMETER...AND EXTREMELY HEAVY
RAINFALL. THUNDERSTORMS WILL MOVE TO THE NORTHEAST AT 35 TO 40 KNOTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL NOT BE
NEEDED TODAY AND TONIGHT.

HLO/KEC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, Jun 22, 8:13 AM EDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
813 AM EDT WED JUN 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND DMG     NW HARTLAND             42.66N 83.76W
06/21/2011                   LIVINGSTON         MI   NWS EMPLOYEE

            18 INCH TREE DOWN ALONG WITH SEVERAL OTHER TREES AND
            SMALL BRANCHES.

&&

MOSTEIKO
Local storm report, Jun 22, 8:14 AM EDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
814 AM EDT WED JUN 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       MARLETTE                43.33N 83.08W
06/22/2011  M1.20 INCH       SANILAC            MI   TRAINED SPOTTER

            24 HOUR TOTAL.

&&

MOSTEIKO
Local storm report, Jun 22, 9:14 AM EDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
914 AM EDT WED JUN 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     TSTM WND DMG     BAD AXE                 43.80N 83.00W
06/21/2011                   HURON              MI   TRAINED SPOTTER

            LARGE TREE FELL AND CAUSED DAMAGE TO GARAGE AND HOME

&&

MOSTEIKO
Local storm report, Jun 22, 12:36 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1236 PM EDT WED JUN 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1201 AM     HEAVY RAIN       MIDLAND                 43.62N 84.23W
06/22/2011  M2.61 INCH       MIDLAND            MI   CO-OP OBSERVER

            24 HOUR TOTAL.

1201 AM     HEAVY RAIN       5 W SAGINAW             43.42N 84.05W
06/22/2011  M1.28 INCH       SAGINAW            MI   CO-OP OBSERVER

            24 HOUR TOTAL.

1201 AM     HEAVY RAIN       MOUNT CLEMENS           42.60N 82.88W
06/22/2011  M2.46 INCH       MACOMB             MI   CO-OP OBSERVER

            24 HOUR TOTAL AT SELFRIDGE.

1201 AM     HEAVY RAIN       MILFORD                 42.59N 83.60W
06/22/2011  M1.50 INCH       OAKLAND            MI   CO-OP OBSERVER

            24 HOUR TOTAL.

0600 AM     HEAVY RAIN       CORUNNA                 42.98N 84.12W
06/22/2011  M1.50 INCH       SHIAWASSEE         MI   CO-OP OBSERVER

            24 HOUR TOTAL.

0630 AM     HEAVY RAIN       AUBURN                  43.60N 84.08W
06/22/2011  M1.78 INCH       BAY                MI   CO-OP OBSERVER

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       5 W ST. CLAIR           42.82N 82.59W
06/22/2011  M1.35 INCH       ST. CLAIR          MI   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       EASTPOINTE              42.47N 82.96W
06/22/2011  M1.57 INCH       MACOMB             MI   CO-OP OBSERVER

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       YALE                    43.13N 82.80W
06/22/2011  M1.78 INCH       ST. CLAIR          MI   CO-OP OBSERVER

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       OWOSSO                  43.00N 84.18W
06/22/2011  M2.71 INCH       SHIAWASSEE         MI   CO-OP OBSERVER

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       VASSAR                  43.37N 83.58W
06/22/2011  M1.17 INCH       TUSCOLA            MI   CO-OP OBSERVER

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       CASEVILLE               43.94N 83.27W
06/22/2011  M1.16 INCH       HURON              MI   CO-OP OBSERVER

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       NEW BALTIMORE           42.68N 82.74W
06/22/2011  M1.13 INCH       MACOMB             MI   COCORAHS

            24 HOUR TOTAL.

0715 AM     HEAVY RAIN       LEXINGTON               43.27N 82.53W
06/22/2011  M1.70 INCH       SANILAC            MI   CO-OP OBSERVER

            24 HOUR TOTAL.

0730 AM     HEAVY RAIN       CHESANING               43.18N 84.12W
06/22/2011  M1.23 INCH       SAGINAW            MI   CO-OP OBSERVER

            24 HOUR TOTAL.

0730 AM     HEAVY RAIN       2 E MERRILL             43.41N 84.30W
06/22/2011  M1.15 INCH       SAGINAW            MI   CO-OP OBSERVER

            24 HOUR TOTAL.

0800 AM     HEAVY RAIN       GROSSE POINTE FARMS     42.40N 82.89W
06/22/2011  M1.04 INCH       WAYNE              MI   CO-OP OBSERVER

            24 HOUR TOTAL.

0800 AM     HEAVY RAIN       4 NNW RICHMOND          42.86N 82.78W
06/22/2011  M0.00 INCH       MACOMB             MI   CO-OP OBSERVER

            24 HOUR TOTAL.

&&

MOSTEIKO
Special weather statement, Jun 22, 1:29 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
129 PM EDT WED JUN 22 2011

MIZ047-048-053-060-221830-
BAY-MIDLAND-SAGINAW-SHIAWASSEE-
129 PM EDT WED JUN 22 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF
COLEMAN TO 15 MILES NORTHWEST OF ST. CHARLES TO 10 MILES WEST OF
OWOSSO...MOVING NORTHEAST AT 35 MPH.

WINDS GREATER NEAR 50 MPH...AND HEAVY DOWNPOURS...ARE EXPECTED WITH
THESE STORMS...WITH POTENTIAL INCREASE IN STRENGTH.

* THUNDERSTORMS WILL BE NEAR...
  OWOSSO BY 135 PM EDT...
  COLEMAN BY 140 PM EDT...
  SANFORD AND HENDERSON BY 145 PM EDT...
  ST. CHARLES AND OAKLEY BY 150 PM EDT...
  FREELAND AND EDENVILLE BY 155 PM EDT...
  NEW LOTHROP AND AUBURN BY 200 PM EDT...
  SAGINAW AND LINWOOD BY 215 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

AD/BT

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:05 PM EDTSevere Thunderstorm WarningDTXMonroe55 min
Jun 21, 8:06 PM EDTSpecial Marine WarningDTX83 min
Jun 21, 8:29 PM EDTSevere Thunderstorm WarningDTXBay, Midland, Saginaw76 min
Jun 21, 8:36 PM EDTSevere Thunderstorm WarningDTXLenawee22 min
Jun 21, 9:02 PM EDTFlash Flood WarningDTXBay, Midland, Saginaw6 hr
Jun 21, 9:04 PM EDTSevere Thunderstorm WarningDTXShiawassee56 min
Jun 21, 9:23 PM EDTSpecial Marine WarningDTX97 min
Jun 21, 9:31 PM EDTTornado WarningDTXGenesee, Saginaw33 min
Jun 21, 9:44 PM EDTSevere Thunderstorm WarningDTXBay, Genesee, Saginaw, Tuscola76 min
Jun 21, 9:59 PM EDTSevere Thunderstorm WarningDTXShiawassee15 min
Jun 21, 10:27 PM EDTFlash Flood WarningDTXGenesee, Shiawassee5 hr
Jun 21, 10:27 PM EDTSpecial Marine WarningDTX45 min
Jun 21, 10:40 PM EDTAreal Flood AdvisoryDTXMacomb, Saint Clair4 hr
Jun 21, 10:43 PM EDTSevere Thunderstorm WarningDTXLapeer, Tuscola42 min
Jun 21, 10:46 PM EDTSevere Thunderstorm WarningDTXSaint Clair49 min
Jun 21, 10:48 PM EDTSpecial Marine WarningDTX87 min
Jun 22, 4:22 AM EDTFlash Flood WatchDTXBay, Genesee, Huron, Lapeer, Midland, Saginaw and 4 more15 hr
Jun 22, 1:48 PM EDTSevere Thunderstorm WarningDTXSaginaw, Shiawassee72 min
Jun 22, 1:50 PM EDTSevere Thunderstorm WarningDTXBay, Midland85 min
Jun 22, 1:56 PM EDTSpecial Marine WarningDTX109 min
Jun 22, 2:09 PM EDTSpecial Marine WarningDTX96 min
Jun 22, 2:15 PM EDTSevere Thunderstorm WarningDTXLivingston, Washtenaw46 min
Jun 22, 2:36 PM EDTSevere Thunderstorm WarningDTXTuscola69 min
Jun 22, 2:41 PM EDTSevere Thunderstorm WarningDTXGenesee59 min
Jun 22, 3:12 PM EDTSevere Thunderstorm WarningDTXOakland63 min
Jun 22, 3:15 PM EDTSevere Thunderstorm WarningDTXHuron90 min
Jun 22, 3:22 PM EDTSevere Thunderstorm WarningDTXLapeer, Tuscola52 min
Jun 22, 3:42 PM EDTSpecial Marine WarningDTX93 min
Jun 22, 3:42 PM EDTSevere Thunderstorm WarningDTXMacomb, Saint Clair93 min
Jun 22, 3:53 PM EDTSevere Thunderstorm WarningDTXTuscola43 min
Jun 22, 4:00 PM EDTSevere Thunderstorm WarningDTXHuron, Sanilac45 min
Jun 22, 4:07 PM EDTSpecial Marine WarningDTX98 min
Jun 22, 4:12 PM EDTTornado WarningDTXMacomb, Saint Clair63 min
Jun 22, 4:44 PM EDTSevere Thunderstorm WarningDTXBay, Genesee, Saginaw46 min
Jun 22, 4:45 PM EDTSevere Thunderstorm WarningDTXHuron, Sanilac30 min
Jun 22, 4:47 PM EDTSpecial Marine WarningDTX58 min
Jun 22, 4:54 PM EDTSevere Thunderstorm WarningDTXLapeer, Tuscola66 min
Jun 22, 5:15 PM EDTTornado WarningDTXSaint Clair15 min
Jun 22, 5:22 PM EDTSpecial Marine WarningDTX83 min
Jun 22, 5:30 PM EDTSevere Thunderstorm WarningDTXHuron, Sanilac75 min
Jun 22, 5:40 PM EDTSevere Thunderstorm WarningDTXLapeer, Macomb, Oakland, Saint Clair80 min
Jun 22, 5:43 PM EDTSpecial Marine WarningDTX107 min
Jun 22, 5:53 PM EDTSpecial Marine WarningDTX97 min
Jun 22, 6:35 PM EDTSpecial Marine WarningDTX55 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.